Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

What is the reason for high fever in my child?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
my 9 year son old woke this morning complaining of stomach ache and feeling of nausea, then high fever (102-103.9) throughout the day, tylenol and motrin gave little comfort, he is delirious and says he feels upside down, and feels a heart beat in his head near his temples. His eyes don't look focused, please help.
Posted Sat, 14 Apr 2012 in Infections
Answered by Dr. Rakhi Tayal 20 minutes later

Thanks for writing to us.

High fever in a child of 9 years can be there due to multiple reasons.It can be infective- most probably intestinal infection, viral infection, throat infection, etc.

Feeling delirious and palpitation is commonly associated with a high grade fever.

It is best to get your child thoroughly examined by his pediatrician to actually know the reason of fever.

It is good that his fever subsided with tylenol. The other general measures that you can take to make him comfortable are-

1. You can start by giving him the BRAT diet (i.e, bananas, rice, applesauce, toast) or soft easily digestible semisolid diet can also be given. Further, avoid giving any junk food or oily, spicy food, fatty foods, sugary foods, dairy products,etc. until recovery is complete.

2.Replace lost fluid and salts due to increased water loss from body due to fever: Give him broth, soup, fruit juices, soft fruits, or vegetables.

3.Avoid the following foods: Dairy (milk, cheese, yogurt, etc.), Cold drinks - stick to warm tea or water as long as symptoms persist.

If the symptoms are not relieved , medical treatment might be needed after proper examination.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Wishing you and your son a good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor